Hello Paula, sorry to hear you're having problems with tamoxifen.
I hope you don't mind my asking, are you taking it to prevent recurrence, or to control secondaries (mets)? I noticed that you are posting under "secondary breast cancer". I have secondary bc and I took tamoxifen for a few months last year, the only SEs I had were very mild hot flushes, but unfortunately it was not controlling my secondaries so I needed to change to chemo.
If you look in the section on hormone therapy, you should find more threads about tamoxifen and its side effects.
Try clicking here
I took tamoxifen for about 3 and a half years when I was diagnosed with primary a few years back. I had horrendous hot sweats with it and had to carry a fan around with me permanently! My onc prescribed various tablets for me but nothing worked until they discovered a form of anti-depressants they had given to patients actually seemed to stop the side effects of tamoxifen. I can't remember what they were called now but they did indeed work (and then as soon as my periods came back I stopped taking them)! Coming off them wasn't great (lots of tears for no apparent reason) but they dealt with the sweats! Ask your onc about them - they should know what I mean!
Welcome to the Breast Cancer Care discussion forums, you've come to the right place for some good, honest support from the many informed users of this site.
While you are waiting for replies, I have put for you below links to some of BCC's publications you might find helpful. Also our helpline team are just a free phone call away, 0808 800 6000 lines open Mon-Fri 9-5 and Sat 10-2